Alert archive / California / Wind Advisories in 2018
Wind Advisory 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 22, 2018, 2:00 AM PST for San Bernardino County, California. It took effect at Feb 22, 2018, 11:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2018, 2:00 AM PST (10:00 UTC)
- In effect from
- Feb 22, 2018, 11:00 AM PST
- Expired
- Feb 22, 2018, 6:53 PM PST
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
464 WWUS75 KPSR 221000 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 300 AM MST Thu Feb 22 2018 CAZ560-222300- /O.NEW.KPSR.WI.Y.0005.180222T1900Z-180223T0600Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 200 AM PST Thu Feb 22 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PST THIS EVENING... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 11 AM this morning to 10 PM PST this evening. * AFFECTED AREA...Western Portions of Joshua Tree National Park. * TIMING...Today from 11 AM PST to 10 PM PST. * WINDS...West winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Strong winds will create difficult and hazardous driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
2 follow-up statements
633 WWUS75 KPSR 222041 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 141 PM MST Thu Feb 22 2018 CAZ560-230600- /O.CON.KPSR.WI.Y.0005.000000T0000Z-180223T0600Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1241 PM PST Thu Feb 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * AFFECTED AREA...Western Portions of Joshua Tree National Park. * TIMING...Today from 11 AM PST to 10 PM PST. * WINDS...West winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Strong winds will create difficult and hazardous driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
822 WWUS75 KPSR 230253 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 753 PM MST Thu Feb 22 2018 CAZ560-230400- /O.CAN.KPSR.WI.Y.0005.000000T0000Z-180223T0600Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 653 PM PST Thu Feb 22 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Phoenix has cancelled the Wind Advisory. Winds have fallen well below advisory levels at this time. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 21, 6:21 PM PST, 7 hours 39 minutes earlier.
Area forecast discussion, Feb 21, 6:21 PM PST, 7 hours 39 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 721 PM MST Wed Feb 21 2018 .UPDATE...Updated Aviation Discussion. && .SYNOPSIS... Cool conditions will continue to affect the region through the weekend with several passing weak weather systems. The first will approach tomorrow, causing an increase in winds across southeast California and some areas of blowing dust. That system will pass across Arizona Friday, bringing a few showers mainly to northern Arizona. The weekend looks quite for now, and a slight warming trend is expected early next week. && .DISCUSSION... Broad troughing continues across the Western CONUS with embedded shortwaves circulating around it. One such feature is currently passing across Arizona, mostly noted by the increase in high clouds. The near surface remains exceptionally dry, with dew points hovering around the 0F mark at most locations. Afternoon temperatures persist below normal by a good 10F. The first short wave will continue moving eastward with little impact on our sensible weather. A second shortwave is quick on its heels though and will quickly push into the Desert Southwest Thursday. Pressure gradients tighten in response and breezy westerly winds will develop most areas, most notably across the wind prone areas of southeast California. While not quite up to advisory levels, winds should be enough to kick up areas of blowing dust in that area. Will continue to monitor for issuance of a wind or blowing dust advisory. Winds will settle Friday as the shortwave further settles in. This second system will not have access to much of any moisture, but it will be efficient with what little it has. Good isentropic and orographic lift will squeeze some minor showers out over the typically favored areas along the Rim. Phoenix will be on the southern edge of this and there will be a sharp drop off in precip chances the further south one travels. Accumulation amounts will be very light, 1/10" at best. Snow levels will be low given the already cold airmass already in place. Not out of the question that some areas of northern Maricopa County (Wickenburg, far northern Phoenix suburban fringes) see a few flakes with any showers that develop. Further east, Globe could also see a few flakes. Not to get too excited, but accumulations will be zero below snow levels of 4000' or so (and very minor above that). Into the weekend, yet another (albeit weaker) shortwave will pass through the region Sunday, mostly just to reinforce the cool air in place. Saturday and Sunday mornings will be quite cool again, with some pockets of the lower deserts flirting with freezing/subfreezing temperatures. Beyond that, into next, some brief warming is likely early next week with shortwave ridging developing. Global ensemble members get messy toward mid-week but to indicate another potential for a digging shortwave as the broad troughing pattern persists. && .AVIATION... South-Central Arizona including KPHX, KIWA, and KSDL: A normal diurnal wind pattern is expected throughout the period with light to moderate windspeeds near 4-8kt through Thursday morning. By early afternoon winds will increase to 7-12kt with a few gusts near 17kt. Expect partly cloudy skies with FEW-BKN low to mid clouds from 7-15K tonight, becoming FEW-SCT by mid morning. Southeast California/Southwest Arizona including KIPL and KBLH: Some isolated to scattered light rain showers will continue to pass through the region tonight along with light winds. Skies will be partly cloudy with FEW-BKN low to mid level clouds near 6-15K. By late morning breezy to windy southwesterly winds will develop with gusts as high as 25kt. A chance of patchy blowing dust is also possible in the afternoon but will hold off on mentioning any visibility restrictions in the TAFS at this time. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Friday through Tuesday: A weather system passing through the area Friday will bring very cool high temperatures as well as increasing humidity and isolated showers. Showers will be somewhat scattered over higher terrain areas east of Phoenix. A drier westerly flow aloft will develop Saturday into early next week, allowing temperatures to gradually climb and approach seasonal normals by Monday. Minimum RH values Friday will range from mid teens in far southeast California to around 35 percent in the central deserts. Drier air moving in Saturday will lower humidity, with minimum RH values dropping into the 12 to 18 percent ballpark over the lower deserts. Similar RH values will continue through the weekend and into early next week. Expect breezy west to northwest winds Friday with wind tapering off and becoming light Saturday through next Monday. Increasing southwest wind is expected next Tuesday especially over the far southeast California deserts. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook, Twitter, and at weather.gov/phoenix DISCUSSION...Iniguez AVIATION...Sawtelle FIRE WEATHER...Hirsch/CB
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.